MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP
Catalog Number A1059
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 3 reports linked to mfg report numbers 3004608878-2026-00017 and 3004608878-2026-00018: a facility reported that the patient was in the prone position for a craniotomy procedure and slipped from the mayfield modified skull clamp (a1059).This resulted in an inch and a half deep laceration to the patient's left scalp which required suturing.Additional information has been requested.
 
Additional Manufacturer Narrative
The mayfield modified skull clamp (a1059) was returned for evaluation: device history record (dhr) - the dhr was reviewed shows no abnormalities related to the reported failure.Failure analysis - inspection of the returned unit shows that it is past the 10-year service life and has not been serviced since 2018.Therefore, the unit will be returned to the customer unrepaired.Further, since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the initial findings of the service team with the observation that the unit is heavily worn and has movement present in the lock.Root cause - the complaint is confirmed via inspection of the unit.However, the unit was past the 10 year mayfield service life and will be returned unrepaired.The probable root cause is routine use/wear of the unit and lack of preventive maintenance.Additionally, improper or suboptimal placement of the mayfield system can contribute to movement of slippage of the patient.No corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD MODIFIED SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24405304
Report Number3004608878-2026-00019
Device Sequence Number8168393
Product Code HBL
UDI-Device Identifier10381780253457
UDI-Public10381780253457
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAYFIELD SWIVEL ADAPTOR (A1018); MAYFIELD ULTRA BASE UNIT (A2101)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown